Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Wichita, KS

April 9, 2009Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 9, 2009, 6:16 PM CDT for Greenwood County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2009, 6:16 PM CDT (23:16 UTC)
Expired
Apr 9, 2009, 6:45 PM CDT
In force
29 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Greenwood County, KS

The radar

The Wichita radar (KICT), 121 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 1:44 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 092316
SVRICT
KSC073-092345-
/O.NEW.KICT.SV.W.0049.090409T2316Z-090409T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT THU APR 9 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 645 PM CDT.

* AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE       
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER  
  SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF FALL        
  RIVER...OR 14 MILES SOUTHEAST OF EUREKA...AND MOVING NORTH AT 30   
  MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  FALL RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING DIME TO QUARTER SIZE HAIL.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3795 9617 3793 9595 3772 9595 3760 9603
      3760 9623
TIME...MOT...LOC 2316Z 197DEG 25KT 3768 9610

$$

KLEINSASSER
2 follow-up statements
000 
WWUS53 KICT 092329
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT THU APR 9 2009

KSC073-092345-
/O.CON.KICT.SV.W.0049.000000T0000Z-090409T2345Z/
GREENWOOD KS-
629 PM CDT THU APR 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENWOOD COUNTY UNTIL 645 PM CDT...

AT 629 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 11 MILES NORTH OF FALL RIVER...OR 13
MILES EAST OF EUREKA...MOVING NORTH AT 30 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
GREENWOOD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3795 9617 3793 9595 3772 9595 3760 9603
      3760 9623
TIME...MOT...LOC 2329Z 197DEG 25KT 3776 9607

$$

DARMOFAL
000 
WWUS53 KICT 092344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT THU APR 9 2009

KSC073-092354-
/O.EXP.KICT.SV.W.0049.000000T0000Z-090409T2345Z/
GREENWOOD KS-
644 PM CDT THU APR 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENWOOD COUNTY
WILL EXPIRE AT 645 PM CDT...

AT 643 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3795 9617 3793 9595 3772 9595 3760 9603
      3760 9623
TIME...MOT...LOC 2344Z 197DEG 25KT 3786 9603

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:21 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Apr 9, 3:21 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT THU APR 9 2009

.DISCUSSION...

FORECAST CONCERNS ARE SEVERE WEATHER CHANCES THIS EVENING...THEN
CHANCES FOR SHOWERS AGAIN SAT NIGHT/SUN.

THIS EVENING-TONIGHT:
MAIN SURFACE LOW CONTINUES MAKE PROGRESS JUST SOUTH OF THE KANSAS
OKLAHOMA LINE. LOW LEVEL MOISTURE CONTINUES TO STREAM TO THE NORTH
JUST AHEAD OF THE ATTENDANT DRYLINE /GENERALLY LOCATED ALONG I-35/
WITH WARM FRONTAL BOUNDARY ASSOCIATED WITH THIS LOW LEVEL MOISTURE
PUSHING INTO TO NEAR HIGHWAY 400 IN SOUTHERN KS. POSITION OF THIS
WARM SECTOR WILL BE CRITICAL TO AFTERNOON/EARLY EVENING SEVERE
WEATHER CHANCES...AS BULK SHEAR AND DIRECTIONAL SHEAR LOOKS
CONDUCIVE FOR SUPERCELLS. LATEST SHORT TERM RUC SHOWS SBCAPES
APPROACHING 2000 J/KG WITH BACKING WINDS JUST SOUTH OF THIS WARM
FRONT. SRH VALUES AROUND 200-300 J/KG AND LOW LCLS SUGGEST THAT A
SMALL WINDOW OF OPPORTUNITY EXISTS FOR A TORNADO THREAT AT LEAST
FOR A FEW HOURS INTO THE EVENING...ALONG THE KS/OK BORDER IN
SOUTHERN KS.

COULD ALSO SEE SOME ELEVATED STORMS JUST TO THE NORTH AND POSSIBLY
UNDER THE MAIN SURFACE LOW FOR MOST AREAS FROM THE KS TURNPIKE TO
THE EAST OF THE KS TURNPIKE...SO WILL KEEP A TSRA POP AROUND AT
LEAST UNTIL MIDNIGHT.  COULD ALSO SEE SOME WRAPAROUND SHOWERS ON THE
NW SIDE OF THIS SURFACE LOW ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KS AT LEAST UNTIL EARLY ON FRI.

OF LESSOR CONCERN...BUT CERTAINLY IMPORTANT....WILL BE TIGHT
GRADIENT ON THE BACKSIDE OF THE LOW FOR AREAS TO THE WEST OF
INTERSTATE 135 FOR THIS EVENING. COULD SEE WINDS GUST TO AROUND 40
MPH AT LEAST UNTIL MIDNIGHT AS MAIN SURFACE PULLS EAST OF THIS AREA.
SO WILL ISSUE A WIND ADVISORY UNTIL MIDNIGHT FOR THIS AREA.

FRI-SAT:
WEAK RIDGING QUICKLY MOVES OVER THE AREA FOR FRI INTO THE DAYTIME
HOURS ON SAT.  SO EXPECT A GENERAL WARMING TREND FOR BOTH DAYS AS
FLOW QUICKLY RETURNS TO THE SOUTHWEST BY SAT.  LIFT BEGINS TO
INCREASE ACROSS SOUTHWEST KS INTO AREAS WEST OF ICT BY SAT
AFTERNOON....SO WILL LEAVE A POP IN FOR THIS...BUT THINK THAT MAIN
SHOWER CHANCE WILL HOLD UNTIL AT LEAST SAT NIGHT.

SAT NIGHT-MON:
NEXT SHORTWAVE FROM THE SOUTHWEST US LOOKS TO PULL THROUGH THE
ROCKIES FOR SAT NIGHT INTO SUN.  MEDIUM RANGE MODELS STILL TAKING
THE MAIN SURFACE LOW ACROSS THE SOUTHERN PLAINS...ISENTROPIC LIFT
AHEAD OF THIS SYSTEM INCREASES ACROSS SOUTHERN KS LATE SAT NIGHT
INTO EARLY SUN...WITH MAIN UPPER LOW SWINGING ACROSS KS DURING THE
DAY ON SUN...WITH LARGE SCALE ASCENT INCREASING. SO WILL GO WITH A
SOLID CHANCE POP FOR EARLY ON SUN...WITH A SOLID CHANCE AND EVEN
SOME LIKELY POPS ACROSS ERN SECTIONS FOR SUN DURING THE DAYTIME.
NOT TOO THRILLED ABOUT TSRA CHANCES WITH THIS SYSTEM...AS MAIN
SURFACE BASED INSTABILITY LOOKS TO STAY SOUTH OF THE AREA...BUT
COULD STILL SEE SOME RUMBLES OF THUNDER ACROSS SOUTHERN KS...SO WILL
KEEP THIS MENTION AROUND UNTIL SUN EVENING. COLD NATURE TO THIS
UPPER LOW WILL ALSO LEAD TO A CHILLY AND DAMP SUNDAY ACROSS THE
AREA...WITH TEMPS ALMOST 10 DEGREES BELOW NORMAL.

REST OF THE EXTENDED:
WEAK RIDGING LOOKS TO MOVE OVER THE AREA FOR TUE INTO WED...WITH
TEMPS MODERATING SOMEWHAT AS NEXT SYSTEM IN THE PACIFIC NW LOOKS TO
DROP SOUTH INTO THE SOUTHERN ROCKIES FOR WED NIGHT INTO THU. NOT TOO
CONFIDENT IN HOW WED AND THU WILL PLAY OUT AS ECMWF AND GFS DIFFER
ON STRENGTH AND HOW DEEP THIS NEXT SHORTWAVE WILL BE AS IT COMES
ACROSS THE ROCKIES.  ECMWF IS SLOWER AND LOOKS TO BE THE MOST
CONSISTENT...SO WILL FOLLOW THIS SOLUTION FOR NOW...AND KEEP POPS IN
FOR WED/THU.

KETCHAM

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
CONDITIONS EXPECTED TO DETERIORATE DURING THE FIRST HALF OF THE
FORECAST VALID PERIOD...WITH PREVAILING MVFR AND PERIODS OF IFR
ACROSS MOST AREAS THIS EVENING AND OVERNIGHT. MOISTURE WILL
CONTINUE TO BE DRAWN NORTH INTO AN AREA OF LOW PRESSURE...WHICH
WILL MOVE ALONG THE KANSAS/OKLAHOMA BORDER THROUGH THIS EVENING.
LOW CLOUDS WITH MVFR AND AREAS OF IFR CIGS WILL DEVELOP TO THE
NORTH OF THE LOW ACROSS CENTRAL KANSAS...AND THEN EXPAND ACROSS
THE REST OF THE AREA BEHIND THE LOW TONIGHT. SCATTERED CONVECTION
IS ALSO EXPECTED FROM LATE THIS AFTERNOON INTO EARLY TONIGHT.
STRONG AND OCCASIONALLY GUSTY WINDS WILL PREVAIL AROUND THIS
LOW PRESSURE AREA DURING MUCH OF THE PERIOD. IMPROVEMENT IS
EXPECTED TOWARD THE END OF THE VALID PERIOD ACROSS CENTRAL
KANSAS WITH RETURN TO VFR CONDITIONS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    39  58  38  64 /  50  10   0  20
HUTCHINSON      38  57  37  64 /  50   0   0  20
NEWTON          38  57  36  63 /  50  10   0  20
ELDORADO        40  57  36  63 /  50  10   0  10
WINFIELD-KWLD   40  58  38  65 /  40  10   0  20
RUSSELL         36  56  37  62 /  60   0   0  20
GREAT BEND      36  56  38  63 /  60   0   0  20
SALINA          37  56  36  62 /  60  10   0  10
MCPHERSON       37  56  36  63 /  50  10   0  20
COFFEYVILLE     43  58  37  64 /  40  10   0  10
CHANUTE         42  56  35  63 /  50  10   0  10
IOLA            42  55  34  63 /  50  20   0  10
PARSONS-KPPF    43  57  36  64 /  40  10   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051-067-068-082-
083-091-092.

WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ047-048-050.

WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR KSZ032-033.

&&
Hazardous weather outlook, Apr 9, 4:14 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT THU APR 9 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO THIS
EVENING. A MODERATE RISK FOR SEVERE STORMS WILL EXIST MAINLY ALONG
AND SOUTHEAST OF A WINFIELD TO HOWARD TO CHANUTE LINE. VERY LARGE
HAIL UP TO BASEBALL SIZE...DAMAGING WIND GUSTS TO 75 MPH...AND
TORNADOES WILL BE POSSIBLE IN THIS AREA.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE JUST NORTH
AND WEST OF THIS AREA...ACROSS THE REST OF SOUTHEAST AND PARTS OF
SOUTH CENTRAL KANSAS...INCLUDING GREATER WICHITA. HAIL UP TO
QUARTER SIZE AND LOCALLY DAMAGING WIND GUSTS TO 60 MPH WILL BE
THE PRIMARY RISK IN THESE AREAS.

STRONG AND GUSTY EAST TO NORTHEAST WINDS WILL RESULT IN VERY HIGH
FIRE DANGER ACROSS CENTRAL KANSAS THIS AFTERNOON. HIGH FIRE
DANGER WILL EXIST ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST
KANSAS.

A WIND ADVISORY IS IN EFFECT FOR PARTS OF CENTRAL KANSAS THROUGH
THE LATE AFTERNOON AND ACROSS SOUTH CENTRAL KANSAS UNTIL 1 AM
TONIGHT. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE FROM
SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...AS ANOTHER DISTURBANCE
MOVES EAST ACROSS THE PLAINS. HOWEVER THIS ACTIVITY SHOULD BE
NEITHER STRONG NOR SEVERE.

A FEW THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY. AT THIS TIME IT
APPEARS THIS ACTIVITY WILL BE NEITHER STRONG NOR SEVERE.

A HIGH FIRE DANGER EXISTS OVER ALL AREAS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUIRED LATE THIS AFTERNOON AND
THIS EVENING...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KETCHAM

In the hours before

Local storm report, Apr 9, 6:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             10 NW YATES CENTER      37.97N 95.87W
04/09/2009  E0.75 INCH       WOODSON            KS   AMATEUR RADIO

            WINDS TO 50 MILES AM HOUR.

&&

MJR
Local storm report, Apr 9, 6:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             4 SSW SILICA            38.30N 98.48W
04/09/2009  E0.88 INCH       RICE               KS   LAW ENFORCEMENT

&&

KED
Special weather statement, Apr 9, 6:06 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT THU APR 9 2009

KSZ072-092330-
ALLEN-
606 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HUMBOLDT...OR 9 MILES SOUTH OF IOLA...AND
MOVING NORTHEAST AT 45 MPH.

PEA TO DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Special weather statement, Apr 9, 6:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
607 PM CDT THU APR 9 2009

KSZ047-050-092330-
BARTON-RICE-
607 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON AND RICE COUNTIES...

AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR RAYMOND...OR 19 MILES EAST OF GREAT
BEND...AND MOVING WEST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

KETCHAM
Special weather statement, Apr 9, 6:12 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT THU APR 9 2009

KSZ070-092345-
GREENWOOD-
612 PM CDT THU APR 9 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN GREENWOOD COUNTY...

AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF FALL RIVER...OR 15 MILES
SOUTHEAST OF EUREKA...AND MOVING NORTHEAST AT 35 MPH.

PEA TO DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KLEINSASSER
Local storm report, Apr 9, 6:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HAIL             2 W FALL RIVER          37.61N 96.07W
04/09/2009  M1.00 INCH       GREENWOOD          KS   TRAINED SPOTTER

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:27 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more15 hr
Apr 9, 3:16 PM CDTSevere Thunderstorm WarningICTCowley28 min
Apr 9, 3:47 PM CDTSevere Thunderstorm WarningICTCowley43 min
Apr 9, 4:00 PM CDTSevere Thunderstorm WarningICTButler45 min
Apr 9, 4:14 PM CDTSevere Thunderstorm WarningICTSedgwick31 min
Apr 9, 4:29 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk33 min
Apr 9, 4:55 PM CDTSevere Thunderstorm WarningICTElk, Greenwood50 min
Apr 9, 5:57 PM CDTSevere Thunderstorm WarningICTWoodson33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.